Alert archive / Nebraska / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this wind chill advisory at Dec 7, 2016, 3:14 PM CST for Greeley County, Valley County, Nebraska. It took effect at Dec 8, 2016, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 3:14 PM CST (21:14 UTC)
- In effect from
- Dec 8, 2016, 12:00 AM CST
- Expired
- Dec 8, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WWUS43 KGID 072114 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 314 PM CST WED DEC 7 2016 NEZ039-040-081015- /O.NEW.KGID.WC.Y.0002.161208T0600Z-161208T1500Z/ VALLEY-GREELEY- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH 314 PM CST WED DEC 7 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * WIND CHILL VALUES...WILL REACH BETWEEN 15 TO 20 DEGREES BELOW ZERO BY EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BILLINGS WRIGHT
2 follow-up statements
567 WWUS43 KGID 080859 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 259 AM CST THU DEC 8 2016 ...WIND CHILL ADVISORY CONTINUES FOR PORTIONS OF CENTRAL NEBRASKA... .COLD TEMPERATURES IN THE SINGLE DIGITS WILL COMBINE WITH BLUSTERY NORTHWEST WINDS TO RESULT IN DANGEROUS WIND CHILL VALUES. THE WIND CHILL INDEX WILL DROP TO 15 DEGREES BELOW ZERO AT TIMES UNTIL 9 AM. NEZ039-040-081500- /O.CON.KGID.WC.Y.0002.000000T0000Z-161208T1500Z/ VALLEY-GREELEY- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH 259 AM CST THU DEC 8 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * HAZARD...VERY COLD WIND CHILL VALUES. * WIND CHILL VALUES...DOWN TO 15 DEGREES BELOW ZERO AT TIMES. * WINDS...NORTHWEST AT 15 TO 25 MPH. * TIMING...NOW THROUGH MID MORNING. * LOCATIONS...VALLEY AND GREELEY COUNTIES. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA. FROSTBITE WILL OCCUR IN 30 MINUTES OR LESS ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KELLEY
853 WWUS43 KGID 081456 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 856 AM CST THU DEC 8 2016 NEZ039-040-081600- /O.EXP.KGID.WC.Y.0002.000000T0000Z-161208T1500Z/ VALLEY-GREELEY- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH 856 AM CST THU DEC 8 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WIND CHILL TEMPERATURES ARE CURRENTLY ZERO TO 10 BELOW ZERO...ABOVE THE 20 BELOW ZERO ADVISORY THRESHOLD. THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. CONTINUE TO BE CAUTIOUS IF YOU MUST BE OUTSIDE, WEAR LAYERS AND LIMIT YOUR ACTIVITIES TO SHORT PERIODS OF TIME. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 11:26 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 7, 11:26 AM CST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1126 AM CST Wed Dec 7 2016 .SHORT TERM...(Today and tonight) Issued at 324 AM CST Wed Dec 7 2016 Radar continues to show some weak returns moving into the west or southwest portion of the forecast area, but so far, there have not been any snow in observations. Regional radar has some stronger returns to the west of the forecast area moving toward the area. A surface high is still over the northern part of the forecast area this morning. An upper level wave is moving into the forecast area early this morning and will push through the area during the day. The surface high will remain across the forecast area. Expect that the precipitation will move into the area through day break. The temperatures will be cold enough that snow is expected. The best chance for snow will be across north central Kansas and the far southern part of Nebraska. Further to the north, expect less chance and the lesser amounts. At this time, snowfall amounts in north central Kansas should be in the 1 to 2 inch range. By noon today, the snow will start to move out of the area. There could be a little into the middle part of the afternoon, but should be all gone by evening. Clouds will start to clear out from the north to the south. With the surface high across the area winds will not be very strong and temperatures will drop into the single digits for lows. Wind chill values will drop to below zero across the area. .LONG TERM...(Thursday through Tuesday) Issued at 324 AM CST Wed Dec 7 2016 Bitterly cold temperatures are forecast to start the extended periods...with temperatures moderating a bit this weekend...only to turn colder again next week. Once this mornings system departs the region...expect prevailing dry conditions for the next week...albeit there will be a couple of small chances for light snow from time to time. Overall...progressive west to northwestelry flow will persist through the upcoming weekend and into at least the middle of next week...with multiple...primarily moisture starved...disturbances brushing the local area. The first of these disturbances is expected to impact the central plains on Saturday...with some very small chances for light rain or snow possible Saturday afternoon through the evening hours. While there is a very small chance of precipitation with this system...the bigger impact will likely be the associated cold front which will drop temperatures back well below normals to start the next week...after one more day of near normals temperatures expected Saturday afternoon. Thereafter...the next disturbance will reach the local area late Monday into Tuesday...bringing yet another chance for some very spotty and light precipitation. While not overly promising for precipitation...this next disturbance will be accompanied by a reinforcing shot of cold air...which will keep temperatures 10 to 15 degrees below normal through the end of the extended periods. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday afternoon) Issued at 1126 AM CST Wed Dec 7 2016 VFR conditions are expected to prevail. Ceilings at both KEAR/KGRI are about 6-8kft and skies will eventually scatter with some high clouds overhead overnight into Thursday. While a few flurries cannot be ruled out at KEAR over the next couple of hours, snow is not anticipated to be a concern this afternoon at either terminal. Most of the snow will stay south and exit the area by late this afternoon. Winds will stay northerly through the forecast and between 10-15kts. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...Rossi AVIATION...Billings Wright
Hazardous weather outlook, Dec 7, 4:50 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 450 AM CST WED DEC 7 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 450 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW IS EXPECTED TO SPREAD ACROSS MUCH OF THE AREA THROUGH THE MORNING HOURS BEFORE MOVING OUT THIS AFTERNOON. SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS NORTH CENTRAL KANSAS AND FAR SOUTH CENTRAL NEBRASKA. WIND CHILL VALUES WILL BE BELOW ZERO LATE TONIGHT. ALONG AND NORTH OF INTERSTATE 80 WILL HAVE WIND CHILLS OF -10 TO -15 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES WILL REMAIN BITTERLY COLD THROUGH FRIDAY...WHEN HIGH TEMPERATURES WILL LIKELY ONLY REACH THE TEENS AND 20S DURING THE AFTERNOON HOURS...WITH OVERNIGHT TEMPERATURES FORECAST TO FALL INTO THE SINGLE DIGITS OR EVEN BELOW ZERO IN THE COLDEST SPOTS. THESE VERY COLD TEMPERATURES...COMBINED WITH BREEZY NORTHWESTERLY WINDS...WILL RESULT IN WIND CHILL VALUES RANGING BETWEEN 10 DEGREES ABOVE AND 10 DEGREES BELOW ZERO BOTH DAYS. .SPOTTER INFORMATION STATEMENT... && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTPS://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Dec 7, 10:26 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1026 AM CST WED DEC 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM SNOW FRANKLIN 40.10N 98.95W
12/07/2016 E1.0 INCH FRANKLIN NE LAW ENFORCEMENT
ESTIMATED SO FAR...STILL SNOWING
1015 AM SNOW ALMA 40.10N 99.36W
12/07/2016 E1.2 INCH HARLAN NE LAW ENFORCEMENT
ESTIMATED SO FAR...STILL SNOWING
1015 AM SNOW RED CLOUD 40.09N 98.52W
12/07/2016 E0.8 INCH WEBSTER NE LAW ENFORCEMENT
ESTIMATED SO FAR...STILL SNOWING
1015 AM SNOW BEAVER CITY 40.14N 99.83W
12/07/2016 E1.0 INCH FURNAS NE LAW ENFORCEMENT
ESTIMATED SO FAR...STILL SNOWING
&&
PFANNKUCHLocal storm report, Dec 7, 11:36 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1136 AM CST WED DEC 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW MANKATO 39.79N 98.21W
12/07/2016 E1.0 INCH JEWELL KS LAW ENFORCEMENT
ESTIMATED SO FAR...STILL SNOWING
&&
PFANNKUCHLocal storm report, Dec 7, 1:37 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
137 PM CST WED DEC 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM SNOW 1 E CAMBRIDGE 40.28N 100.15W
12/07/2016 M1.8 INCH FURNAS NE CO-OP OBSERVER
LIKELY A STORM TOTAL AMOUNT...SNOW LARGELY ENDED
0115 PM SNOW ALMA 40.10N 99.36W
12/07/2016 E2.0 INCH HARLAN NE LAW ENFORCEMENT
LIKELY A STORM TOTAL AMOUNT...SNOW LARGELY ENDED
&&
PFANNKUCHLocal storm report, Dec 7, 1:52 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
152 PM CST WED DEC 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM SNOW FRANKLIN 40.10N 98.95W
12/07/2016 E1.3 INCH FRANKLIN NE LAW ENFORCEMENT
UNOFFICIAL STORM TOTAL AMOUNT...SNOW LARGELY ENDED
&&
PFANNKUCHNearby
Wind Chill Advisories in Nebraska, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.